MAUDE Adverse Event Report: MICROTYPING SYSTEMS MTS AB MONO GROUP 5X20; BLOOD GROUPING REAGENT

MICROTYPING SYSTEMS MTS AB MONO GROUP 5X20; BLOOD GROUPING REAGENT
Catalog Number MTS080017
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation details from windchill ra608788: customer reported quality control (qc) testing was successful on dates of donor testing.No details were provided.Customer states reagent storage and handling was as per ortho recommendations.Customer states mts ab monoclonal grouping card lot visual inspection prior to use did not identify any defects and cards passed visual inspection for use.Images were requested of the gel cards to confirm reactions and inspect for any defects but were not provided by the customer.As part of the investigation, a batch record review was requested for mts ab monoclonal grouping card lot 102023057-12.The device history record for this lot was reviewed and no discrepancies were discovered.All in-process and final release serological testing results were within specifications, including customer use ortho vision testing results.All qc inspection records (packaging and gel card inspection documents) of this product lot indicated acceptable results; no gel card defects were identified during qc inspection.All id-mts gel cards used during in-process qc testing passed the visual check performed by the serologist.Formulation stage batch record (anti-b lot 092223040) associated with this id-mts gel card lot was reviewed and no discrepancies were discovered.The equipment area use log used during production of this lot was reviewed and no conditions or actions taken were found to directly contribute to this customer complaint.There were no product nonconformances related to this lot.The lot met all specifications, all in-process and product release criteria.(dra608789) further, as part of the investigation, testing of retain samples of mts ab monoclonal grouping card lot 102023057-12 was requested of the ortho manufacturing site.Results of that investigation indicated that mts a/b monoclonal grouping card lot 102023057-12 performed as intended.Mts a/b monoclonal grouping card lot 102023057-12 retention cards were tested on the ortho workstation with diluent 2 plus lot mdp239, albaq-chek lot v279143 and donor: (b)(6) (a pos).A total of 60 mts a/b monoclonal grouping card lot 102023057-12 retention cards were visually inspected for defects, and none were found.All results were as expected.Product testing with retain cards performed as intended.No discrepant results obtained with albaq-chek and donor sample.Unable to confirm customer complaint.(dra608790) a review of the worldwide complaint databases was performed for mts ab monoclonal grouping gel card lot 102023057-12 through 22jan2025.One complaint was identified for the lot for discrepant results or related call areas.The complaint is for the current investigation.No additional complaints were observed for the lot and failure mode.For thoroughness, a review of the mother bulk lot,102023057, was also performed through 22jan2025.Three additional complaints from three additional sublots were observed for discrepant positive results of the anti-b column in manual gel method from two customer sites.These events were investigated and reported under windchill records (b)(4).No trends by sublot or mother bulk lot for discrepant results were identified.(dra608791) no further investigation was performed.The assignable cause could not be identified; however, there is no evidence of any systemic failure of the ortho clinical diagnostics reagent or analyzer to perform as intended.No further complaints of this type have been received from the customer site since the time of the reported events.
 
Event or Problem Description
Report 1 of 2 cms (b)(4), windchill ra608788 on (b)(6)2025, a customer contacted ortho global technical support center (gtsc) to report what was described as discrepant false positive results of the anti-b typing for two donor units using mts ab monoclonal grouping card lot 102023057-12 (expiry 20feb2025) in manual gel method.Customer name: (b)(6) customer# (b)(6), event date: 08jan2025, reported (b)(6) 2025.Reagent: mts ab monoclonal grouping card lot 102023057-12 (expiry 20feb2025, manufactured 20may2024) manual method using ortho workstation id-mts (serial (b)(6).Donor unit ids not provided by the customer.Both units were known to be blood group a units.The customer reported that on (b)(6)2025, two donor units were tested in manual gel method utilizing mts ab monoclonal grouping card lot 102023057-12, and results displayed a discrepant forward type of ab with false positive reactions in the anti-b columns.These results did not correlate with the expected results of blood group a for the units.The same day, the customer site tested the same donor units in manual gel for ab grouping utilizing an alternate mts ab monoclonal grouping card lot.Results were as expected and consistent with blood group a reactions.No further details were provided.The donor units were not released for use in transfusion until acceptable results obtained.No donors or patients were harmed as a result of this discrepancy.In the prior year, the customer reported an additional event for two donors obtaining discrepant anti-b typing results with an alternate mts ab monoclonal grouping card lot, investigated under (b)(4).No assignable cause was determined, and the event was reported under emdr numbers: 1056600-2024-00009 and 1056600-2024-00010.The customer has had no additional reports of discrepant results for anti-b typing since the events on 08jan2025.

Brand Name
MTS AB MONO GROUP 5X20
Common Device Name
BLOOD GROUPING REAGENT
Manufacturer (Section D)
MICROTYPING SYSTEMS
1295 s.w. 29th avenue
pompano beach FL 33069
Manufacturer (Section G)
MICROTYPING SYSTEMS
1295 s.w. 29th avenue
pompano beach FL 33069
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key21228202
Report Number1056600-2025-00003
Device Sequence Number8292815
Product Code QHR
UDI-Device Identifier10758750005871
UDI-Public(01)10758750005871(17)250220(11)240520(10)1020235712
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMTS080017
Device Lot Number102023057-12
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2025
Initial Report FDA Received Date01/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/20/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown